Hail, Coosa
- When
- May 11, 2:00 PM CST
- Where
- Coosa County, Equality
- Measured
- 1 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.750, -86.100
Quarter size hail was reported just northeast of Equality.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 11, 1:52 PM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 252 PM CDT FRI MAY 11 2001 A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE OVER THE FORECAST AREA TONIGHT AND SATURDAY. SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING AND SLOWLY DIMINISH AS WE LOSE DAYTIME HEATING. THERE MAY BE MORE SHOWERS AND THUNDERSTORMS APPROACHING NORTH ALABAMA LATER TONIGHT AHEAD OF A COLD FRONT. THAT FRONT WILL MOVE INTO THE STATE SATURDAY AND PASS SOUTH OF THE AREA SATURDAY NIGHT. BOTH NGM AND AVN MOS HAVE RATHER LOW POPS AS THIS FRONT PASSES THROUGH, BUT MOIST AND UNSTABLE AIR SHOULD REMAIN OVER THE REGION UNTIL THE FRONT DRIES US OUT LATE SATURDAY AND SATURDAY NIGHT. I SEE NO REASON WHY THE CHANCE FOR PRECIPITATION SHOULD DECREASE FROM WHAT WE HAVE HAD THE PAST FEW DAYS, WITH THE SAME AIRMASS IN PLACE AND GOOD LOW LEVEL FORCING ASSOCIATED WITH THIS NEXT FRONT. I WILL CONTINUE TO GO ABOVE MOS POPS THROUGH SATURDAY. A DRY AND STABLE AIRMASS WILL OVERSPREAD THE AREA SATURDAY NIGHT AND SUNDAY. THIS WILL ALLOW FOR COOLER NIGHTTIME TEMPERATURES, BUT DAYTIME HIGHS SHOULD NOT CHANGE MUCH. HSV 062/077 051/078 4400 BHM 062/081 051/080 25-0 MGM 062/084 05Z6/082 3520 .BHM...NONE.
ALZ001>038-040>050-112200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT FRI MAY 11 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A WEAK UPPER LEVEL DISTURBANCE IS MOVING ACROSS THE THE TENNESSEE VALLEY AREA...MEANWHILE...THE ATMOSPHERE ACROSS THE AREA CONTINUES TO BE MOIST...AND UNSTABLE. THIS COMBINATION HAS PRODUCED SCATTERED SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF NORTH AND CENTRAL ALABAMA...MAINLY NORTH AND EAST OF A MUSCLE SHOALS...TO BIRMINGHAM...TO PRATTVILLE LINE. SCATTERED SHOWERS AND THUNDERSTORMS...WILL BE POSSIBLE THROUGH THIS EVENING OVER THE ENTIRE FORECAST AREA. A FEW STORMS COULD BECOME RATHER STRONG... HOWEVER...THEY SHOULD REMAIN BELOW SEVERE LIMITS. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT... AS A COLD FRONT IS EXPECTED TO MOVE OVER THE NORTHERN SECTIONS OF ALABAMA DURING THE EARLY MORNING HOURS SATURDAY. THE COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA THROUGH SATURDAY EVENING. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY THIS AFTERNOON OR TONIGHT.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Quarter size hail was reported just northeast of Equality.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245842.